Frustrated : CKD Stage 4 caused by lithium... - Kidney Disease

Kidney Disease
2,450 members1,120 posts

Frustrated

CKD Stage 4 caused by lithium and long term use of Excedrin.

4 Replies
oldestnewest

Hi Lorriane,

Yes, unfortunately, Ibuprofen can really mess the kidneys up. I know it is frustrating but there are ways to preserve what function you have. Diet is the key component and I can tell you more about that if you are interested. Second, make sure any medications you are on are kidney friendly. Lithium is known harm organs including the kidney. here's a site to check. kidney.org/atoz/content/lit...

Stop using ibuprofen. Tylenol is safe for kidneys but can be toxic for the liver. I use it sparingly.

Check out any teas, supplements or other OTC you use. See if you can get a renal dietician to map out dietary changes to help preserve your function.

Let us know how you make out.

Reply

I feel your frustration. After a traumatic debilitating car accident that required surgeries, I was told that Advil was fine and that I could take 800mg at a time. I have no heart issue, no diabetes, just destroyed my kidneys with Advil. And apparently, I can't hold those doctors or ibuprofen manufacturers responsible.

Reply

I have CKD STAGE 4 with shortness of breath since June of 2017. No one has found out what's wrong. My kidney Dr said it wasn't caused from my kidneys. I'd like to sue him. The 1st time I ever saw him he said I was as likely to die in an auto accident before my kidneys would kill me! I went to the ER today cause I can't stand this shortness of breath much longer and drs are taking too long and all the tests I've done come back normal. That's because my heart is fine and there's no fluid in my lungs.

In other words the shortness of breath is caused from my kidney failure and there's nothing that can be done about the shortness of breath which means I will have to live with it until I die.

I have no intention of doing dialysis. I'm 67 and that just prolongs your misery.

I'm more upset about living with the shortness of breath til I die than I am about dieing. It's torture and right now I don't care about anything.

Reply

Hi Lorraine,

Are you on any psych meds that replaced the lithium? I'm just a couple years younger than you and am finding as I age I can no longer tolerate the meds I've taken for years. dizziness/ lightheadedness, fatigue, shortness of breath, sedation, etc. The more I cut back on meds the better this gets. Just a thought. Best wishes.

Reply